Alert archive / Tennessee / Tornado Warnings in 2005

Tornado Warning 22, NWS Nashville, TN

November 15, 2005Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this tornado warning at Nov 15, 2005, 4:04 PM CST for Montgomery County, Stewart County, Tennessee. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 4:04 PM CST (22:04 UTC)
Expired
Nov 15, 2005, 5:00 PM CST
In force
56 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Nov 15, 4:05 PM CSTTSTM WND DMG6 S Clarksville, TNPOSSIBLE TORNADO.... SEVERAL HOUSES HIT ON HWY 13...KIDS MISSING....TRACTOR TRAILER TRUCK OVERTURNED. HARDEST HIT AREA IS MARION ROAD IN THE CUNNINGHAM COMMUNITY. SEVERAL FIRES IN AREA.
Nov 15, 4:35 PM CSTTORNADO15 Sw Clarksville, TNF1 TORNADO DAMAGE TO STRUCTURE ABOUT 1.2 MILES SW OF SHILOH.
Nov 15, 4:36 PM CSTTORNADO11 Ssw Clarksville, TNF0 TORNADO WITH SOME TREE DAMAGE OBSERVED 2.0 SW CUNNINGHAM.
Nov 15, 4:37 PM CSTTORNADO9 Ssw Clarksville, TNF0 TORNADO DID SOME TREE DAMAGE.
Nov 15, 4:40 PM CSTTSTM WND DMG6 S Clarksville, TNPOSSIBLE TORNADO.... SEVERAL HOUSES HIT ON HWY 13...KIDS MISSING....TRACTOR TRAILER TRUCK OVERTURNED. HARDEST HIT AREA IS MARION ROAD IN THE CUNNINGHAM COMMUNITY. SEVERAL FIRES IN AREA.
Nov 15, 4:40 PM CSTTSTM WND DMG6 S Clarksville, TNWIND DMG WITH POSSIBLE TORNADO
Nov 15, 4:44 PM CSTTORNADO3 Sse Clarksville, TNF2 TORNADO DAMAGED A WELL BUILT BRICK HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:42 AM CSTTornado WatchSPC9 hr
Nov 15, 3:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 152205
TOROHX
TNC125-161-152300-
/O.NEW.KOHX.TO.W.0022.051115T2204Z-051115T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
404 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE
  EASTERN STEWART COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 500 PM CST

* AT 402 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTH
  OF DOVER...OR ABOUT 9 MILES WEST OF ERIN...MOVING NORTHEAST AT 40
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CLARKSVILLE BY 445 PM CST

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3635 8792 3633 8731 3647 8713 3664 8710
      3663 8778

$$
STEIGERWALDT
2 follow-up statements
000 
WWUS54 KOHX 152244
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CST TUE NOV 15 2005

TNC161-152252-
/O.CAN.KOHX.TO.W.0022.000000T0000Z-051115T2300Z/
STEWART TN-
442 PM CST TUE NOV 15 2005

...THE TORNADO WARNING FOR STEWART COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING. 

LAT...LON 3639 8760 3633 8731 3647 8713 3664 8710
      3663 8760

$$

TNC125-152300-
/O.CON.KOHX.TO.W.0022.000000T0000Z-051115T2300Z/
MONTGOMERY TN-
442 PM CST TUE NOV 15 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
MONTGOMERY COUNTY...

AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 2 MILES SOUTHWEST OF
CLARKSVILLE...MOVING NORTHEAST AT 50 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3639 8760 3633 8731 3647 8713 3664 8710
      3663 8760

$$
STEIGERWALDT
000 
WWUS54 KOHX 152246
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CST TUE NOV 15 2005

TNC125-152300-
/O.CON.KOHX.TO.W.0022.000000T0000Z-051115T2300Z/
MONTGOMERY TN-
445 PM CST TUE NOV 15 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
MONTGOMERY COUNTY...

AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CLARKSVILLE...
MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM
CST TUESDAY EVENING FOR TENNESSEE.

LAT...LON 3639 8760 3633 8731 3647 8713 3664 8710
      3663 8760

$$

21

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:47 PM CST, 17 minutes earlier.

Area forecast discussion, Nov 15, 3:47 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST TUE NOV 15 2005

.DISCUSSION...
18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL
CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT.
HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED
FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE
FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY
WITH ROTATING COUPLETS AT LOW ANGLES.

KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY
WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF
HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING
SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS
MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL
CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS
MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST.

EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY
ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH.

GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING
THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT
WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT
MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8
TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES
NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON.

COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE
COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A
COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO
ADVERTISE A RAIN CHANCE AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    41  45  25  44 / 100  10  10  10
CLARKSVILLE  38  45  23  45 / 100   0  10  10
CROSSVILLE   42  44  23  40 / 100  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE
LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU

&&

04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST
AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A
GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS.

OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20
MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION
IS THEREFORE ADVISED ON AREA LAKES.

MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED
SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE
PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND
ISOLATED TORNADOES.

IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF
MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK
AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO
FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST,
INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA,
AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE
REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ROSE

In the hours before

Special weather statement, Nov 15, 12:41 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 PM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-152100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
1241 PM CST TUE NOV 15 2005

...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR BENTON...
HOUSTON...HUMPHREYS...MONTGOMERY...PERRY AND STEWART COUNTIES IN
WEST AND NORTHWEST MIDDLE TENNESSEE...

...A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 500 PM FOR ALL OF
MIDDLE TENNESSEE...

AT 1235 PM CST...A NARROW BAND OF STRONG TO SEVERE THUNDERSTORMS
WAS LOCATED ALONG THE MISSISSIPPI RIVER IN FAR WEST TENNESSEE.
THIS LINE OF STORMS EXTENDED FROM SOUTHERN ILLINOIS TO SOUTHEAST
ARKANSAS. MOVEMENT WAS EAST AT 35 MPH. ANOTHER LINE OF STRONG
THUNDERSTORMS WAS LOCATED FURTHER TO THE WEST OVER ARKANSAS...AND
WAS ASSOCIATED WITH A STRONG COLD FRONT THAT WAS MOVING TO THE
EAST.

AT THE CURRENT SPEED...THE LINE OF STORMS ALONG THE MISSISSIPPI
RIVER WILL REACH THE TENNESSEE RIVER AREA BETWEEN 215 PM AND 300 PM.
AS THE AIRMASS GRADUALLY BECOMES MORE UNSTABLE DUE TO NORMAL
DAYTIME HEATING...THE LIKELIHOOD OF SEVERE WEATHER WILL CONTINUE
TO INCREASE OVER THE WEST PART OF THE MID STATE. IN ADDITION...DUE
TO THE STRONG INCREASE IN LOWER LEVEL WINDS WITH HEIGHT...SOME
STORMS COULD PRODUCE TORNADOES.

THE LINE OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS THE
MID STATE IN THE MID TO LATE AFTERNOON HOURS. ANOTHER BAND OF
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FURTHER TO THE WEST
WILL ALSO MOVE EAST INTO THE MID STATE LATER THIS EVENING.

PEOPLE IN THE WEST PART OF THE MID STATE SHOULD STAY TUNED TO
THIS SAME SOURCE FOR ADDITIONAL INFORMATION...AND SEEK SHELTER
QUICKLY IF ANY SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:12 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more22 hr
Nov 15, 2:49 PM CSTTornado WarningOHXStewart41 min
Nov 15, 3:13 PM CSTTornado WarningOHXBenton47 min
Nov 15, 3:31 PM CSTSevere Thunderstorm WarningOHXStewart59 min
Nov 15, 3:43 PM CSTTornado WarningOHXHouston47 min
Nov 15, 3:46 PM CSTTornado WarningOHXWayne44 min
Nov 15, 3:50 PM CSTTornado WarningOHXHumphreys25 min
Nov 15, 4:26 PM CSTTornado WarningOHXWayne34 min
Nov 15, 4:29 PM CSTTornado WarningOHXBenton, Houston, Humphreys61 min
Nov 15, 4:39 PM CSTTornado WarningOHXLewis36 min
Nov 15, 4:53 PM CSTTornado WarningOHXRobertson37 min
Nov 15, 5:07 PM CSTSevere Thunderstorm WarningOHXPerry53 min
Nov 15, 5:16 PM CSTTornado WarningOHXDickson44 min
Nov 15, 5:20 PM CSTSevere Thunderstorm WarningOHXHickman55 min
Nov 15, 5:29 PM CSTTornado WarningOHXBenton, Humphreys49 min
Nov 15, 5:39 PM CSTTornado WarningOHXPerry51 min
Nov 15, 5:46 PM CSTTornado WarningOHXCheatham, Davidson, Robertson44 min
Nov 15, 5:51 PM CSTTornado WarningOHXHickman39 min
Nov 15, 5:53 PM CSTTornado WarningOHXLewis, Maury52 min
Nov 15, 5:57 PM CSTTornado WarningOHXPerry63 min

Nearby

Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.